I was wondering if anyone has weaned off of Kadian. I currently take 100mg of Kadian in the morning. I also have 30mg Morphine IR for breakthrough pain - have not been taking these much at all - maybe twice a week.
I am just tired of taking the Kadian - too many side effects and I do not want to be on so many meds anymore - trying some different things now like vitamins (lots), exercise etc ...
My pain doctor that prescribed the Kadian last year is no longer with the practice and I am dreading finding a new doctor.
Any advice for getting off the Kadian alone? What kind of side-effects will I be looking at? Will my Morphine help me through it?
Haven't heard about Kadian, until just now. However, I researched and learned this is MS Contin, a morphine-sulfate extended release. This is a very potent (opiate) drug. It is a highly-controlled substance and is very addictive.
It is good that you want to get off this drug and you have come to the right place!
Physical withdrawals will last any where from 7-10 days depending on the person and how much/long the drug was used. You will experience flu-like symptoms. The thomas recipe (vitamins, amino acids, exercise, etc.) helps a lot. I can message you the recipe if you would like.
Mental withdrawals seem to last a while longer and it is important to not fall in for the cravings. These can last anywhere from weeks to months, again, depending on how much/long you used.
You can do this and feel free to post and/or message me with questions and advice!
I used hydrocodone (vicodin) for nearly a year and this helped tons for the w/d's!
God bless and again, feel free to message me whenever!
If you can't take time off to detox, I recommend you follow a taper regimen using your drug of choice or suitable alternate -- the slower the taper, the better.
For the Recipe, You'll need:
1. Valium (or another benzodiazepine such as Klonopin, Librium, Ativan or Xanax). Of these, Valium and Klonopin are best suited for tapering since they come in tablet form. Librium is also an excellent detox benzo, but comes in capsules, making it hard to taper the dose. Ativan or Xanax should only be used if you can't get one of the others.
2. Imodium (over the counter, any drug or grocery store).
3. L-Tyrosine (500 mg caps) from the health food store.
4. Strong wide-spectrum mineral supplement with at least 100% RDA of Zinc, Phosphorus, Copper, Magnesium and Potassium (you may not find the potassium in the same supplement).
5. Vitamin B6 caps.
6. Access to hot baths or a Jacuzzi (or hot showers if that's all that's available).
How to use the recipe:
Start the vitamin/mineral supplement right away (or the first day you can keep it down), preferably with food. Potassium early in the detox is important to help relieve RLS (Restless Leg Syndrome). Bananas are a good source of potassium if you can't find a supplement for it.
Begin your detox with regular doses of Valium (or alternate benzo). Start with a dose high enough to produce sleep. Before you use any benzo, make sure you're aware of how often it can be safely taken. Different benzos have different dosing schedules. Taper your Valium dosage down after each day. The goal is to get through day 4, after which the worst WD symptoms will subside. You shouldn't need the Valium after day 4 or 5.
During detox, hit the hot bath or Jacuzzi as often as you need to for muscle aches. Don't underestimate the effectiveness of hot soaks. Spend the entire time, if necessary, in a hot bath. This simple method will alleviate what is for many the worst opiate WD symptom.
Use the Imodium aggressively to stop the runs. Take as much as you need, as often as you need it. Don't take it, however, if you don't need it.
At the end of the fourth day, you should be waking up from the Valium and experiencing the beginnings of the opiate WD malaise. Upon rising (empty stomach), take the L-Tyrosine. Try 2000 mgs, and scale up or down, depending on how you feel. You can take up to 4,000 mgs. Take the L-Tyrosine with B6 to help absorption. Wait about one hour before eating breakfast. The L-Tyrosine will give you a surge of physical and mental energy that will help counteract the malaise. You may continue to take it each morning for as long as it helps. If you find it gives you the "coffee jitters," consider lowering the dosage or discontinuing it altogether. Occasionally, L-Tyrosine can cause the runs. Unlike the runs from opiate WD, however, this effect of L-Tyrosine is mild and normally does not return after the first hour. Lowering the dosage may help.
Continue to take the vitamin/mineral supplement with breakfast.
As soon as you can force yourself to, get some mild exercise such as walking, cycling, swimming, etc. This will be hard at first, but will make you feel considerably better.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.